There is no clinical test available to help you with this decision. It is currently trial and error decision making, and it sounds to me like you are doing the right thing. There are no current indications that long term usage is harmful, but if those studies come out you will have plenty of time to change medications...
When you increased the dosage from 75mg to 150mg of Effexor, did you do so by taking two tablets at night, and then two in the AM as well?
Also, how long did it take until you felt better on the 150mg? Did you feel better after taking the increased dosage immediately, or did it take some time to kick in?
I'm currently on 75mg and will meet with a psychiatrist soon and he will probably up the dosage. 75mg shows some mild improvement over my previous condition, but nevertheless I still have my own nervous tendencies...
I had also taken Wellbutrin in the past, first 300 mg, which worked for about 4 months, then stopped working. We upped the dosage to 400 mg, but with no improvement. It is true however, that Wellbutrin is benign as far as sexual side effects go, and any medication that affects serotonin (whether it be an SSRI, like Prozac or Zoloft) or an SNRI (like Effexor, which also inhibits the reuptake of norepinephrine) will have sexual side effects -- the higher the dose generally, the greater the dysfunction.
My son is on 300 mg of Wellbutrin per day for depression. He has complained that he has trouble urinating, and last week, his hands turned red and his joints were swollen. He lowered his dosage of wellbutrin to 150 mg and increased his water intake and his hands returned to normal within a few days.
Also, my brother in law took Wellbutrin and it decreased his urine output and caused him to have a bout with kidney stones.
This was several years ago. He has never had stones before and has not since discontinuing the Wellbutrin.
Has anyone heard of this? Can the drug cause crystals to form in the joints like it caused the kidney stones? Is it possible that it causes the body's PH to change, or ???
I am currently doing research for an upcoming book which deals with the side effects and withdrawals people have experienced from Effexor XR and other (like) anti-depressants. I am interested in receiving any information current or former users would like to share concerning their experiences with these drugs. Please email me @:
I was prescribed wellbutrinXL 300mg. about a month ago. I was experiencing an overwhelming sadness due to a recent custody dispute. It had taken a toll on me, and I have always thought of myself as a "together person". anyway, sideeffects that I have experienced have been ringing in the ears, insominia (which has surpassed) and mouth ulcers. I am wondering if anyone else has experienced the mouth ulcers. thank you.
I have been on Welbutrin xl for about 2 months now. I have noticed ringing in the ears in the begining. not any more. I also have noticed that I have this uncontrolled hickup like thing. I Never had it before but it keeps accuring (since I have been on wellbutrin), almost like a gasping for air sound, hickup. I can't explain, but I think it is do to the wellbutrin. It is annoying to me, butI can't really control it. I wonder if it annoys other people...but noone has said anything.
Also in the begining I had a few nights of just crying. I do not have that any more. I feel I can think more clear and I don't feel so hazed as I did before. I had problems talking with people and making new friends. Now I can talk to almost any one!!! I wonder if people at work notice this change too...I have. Because before I walked in sat at my desk started working, didn't join in on coversations. Now I have no problem telling every one stories or just talking to them in general..... Has any one had any of this effects? I am just wondering.
one more thing I forgot to list above. I have noticed increase in siliva production. Some times so much that I feel the need to spit it out. I never had this problem before the welbutrin..any one??
Alcohol use while taking Wellbutrin is 100% discouraged by all the literature. However, I enjoy a cocktail with friends and a glass of wine with dinner. I have not changed this routine since starting on Wellbutrin 3 months ago and have suffered no ill effects. Wellbutrin (300mg) has made a huge positive difference in my life. My symptom was overwhelming, crippling sadness when intellectually I knew that my life is wonderful. I seriously believe depression is a physical phenomena in some people. I am interested in others' experiences with moderate social drinking and Wellbutrin. I simply could not see cutting out a part of my life that I find pleasurable.